MediTest
18 Jul 2019
Author
Tom80
Title

CAP question.

Body

Hi, 

I am preparing myself to start CAP. About year ago I had bad experience with Doxy. Is it possible to replace Doxy with something else ? I am thinking to start with Azi and NAC and do flagyl pusles, but not sure if this is good idea? 

Comments

I do not see a problem starting with Azi and NAC (I am currently taking both of those without Doxy).  However, I have not done CAP myself and it is my understanding that it is best to do flagyl pulses after taking two antibiotics to wipe out most of the EBs and RBs.  I am not certain that Azi alone will do this, but there are many on this site that could provide some insight here.

What was your previous bad experience with Doxy?  What was the dose and how long had you been taking it when this bad experience occurred?  If your dose was high, then there may be a lower dose that you can tolerate without bad side effects.  The body's response to the first few days of NAC also provides useful information.

It was usual 200mg a day, besides some pain and weird feeling in my limbs (it is actually hard to describe the feeling, maybe it was some king of peripheral neuropathy) I think I have started to develop intracranial hypertension. When I started to see stars in my vision it was enough to scare me to stop, and that was only after 4 days of taking it.  Also my blood pressure was all over the place when on Doxy. I will try with 100mg at some point, but I would rather start with Azi alone and see how that goes. I was also in acute state of CPN when I first time started on Doxy, and my guess is I had probably high load of cpn in blood at that stage.